I had a hair transplant done about 7 weeks ago, with about 1200 follicles transplanted. Up until a month ago everything went as my doc had said. For the last 15-20 days i am seeing many bumps in transplanted site, which I showed to my doc. Firstly i took 50mg cynomycin and when my condition didn’t improve i was advised to increase the dose to 100mg (took total of 10 days). Now I am supposed to be using 4 doses of 750mg of amikacin injection, but so far I took 2 of them. Still, my condition is more or less the same. At this time there are more than 10 bumps and so far I have drained pus from more than 20 such bumps.
My doc got the pus checked for bacterial or fungal growth but there was none in lab finding. In all these days i took even more care than doc has asked to. I want to know if transplant has failed and have these bumps and pus damaged follicles? will these change the final result?
Only your doctor can tell you what is going on and if your transplanted hairs will grow. After all, he was your surgeon and only he fully knows what happened.
In general, pimples after surgery can be common and they can persist for many months, reflecting the production of sebum under the skin from the sebaceous gland that was part of the follicular unit. In some patients, until there is hair growth the sebum collects in small pockets (unable to escape along the non-yet-existent hair shaft). We often drain them with a simple, sterile needle in the office. Transplanted hairs usually grow despite these pimples.
Most patients that experience pimples do not take antibiotics and do well, so it seems that in your case there may be something more than just pimples (with all the antibiotic you are taking). Again, this is something you and your doctor need to talk about as there are other diseases that show up in some patients with autoimmune diseases.